Would It Be Worthwhile Going on Prednisone in My Situation?

Discussion in 'Support' started by Samantha R, Sep 8, 2016.

    1. Samantha R

      Samantha R Member Benefactor

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      Hi All,

      A quick question. I had a hearing test on Monday and then another on yesterday (my ear was all muffled and GP was concerned about hearing).
      From one test to the other, my left ear hearing dropped from perfect to a 20db loss at 7k or so.
      I have an appointment with the ENT tomorrow, and was wondering if this might be the cause of the tinnitus I've suddenly got in my left ear.
      Would it be worthwhile going on prednisone for this? GP has suggested 25mg for 4 days cutting in half every 4 days.
      Not sure on this dose either or whether this will do any good on a small hearing loss as technically it's still within normal range.
      Any advice would be appreciated.
      Sam.
       
    2. PassingThru
      Balanced

      PassingThru Member

      Tinnitus Since:
      1.17
      Cause of Tinnitus:
      unknown
      Hi Sam! Did you ever try Prednisone? How did it work for you? I'm currently on a small dose myself and am experiencing more T than usual. It is typically a swooshing noise that has become high pitches ring. It seems to change intensity as I move my body position. So we'll see. This is only day 2 of the prednisone. Would love to hear how it worked for you. Hopefully you have moved on from your bout with T and no longer bother with these boards
       
    3. Samantha R

      Samantha R Member Benefactor

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      @PassingThru
      Yes I did try Prednisone and I think it was too late and didn't help....
      I'm 6 months in and doing better but still far from happy about things.
       
    4. Michael Leigh

      Michael Leigh Member Benefactor Ambassador

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      @Samantha R
      Hi Samantha. If I were you, I wouldn't touch prednisone as it can increase blood sugar levels (diabetes). Better to wait and see what ENT have to say about your hearing loss. You may need hearing aid/s.
      Michael
       
    5. PassingThru
      Balanced

      PassingThru Member

      Tinnitus Since:
      1.17
      Cause of Tinnitus:
      unknown
      Samantha,
      Sorry to hear you're still dealing with this. I am on prednisone and it's actually working for me now. I feel better than I have since this all started 2 months ago. I think it depends on what the cause of T is. It seems mine was caused by a horrible rough ear cleaning at urgent care, and my ears became ultra sensitive afterward. PCP says middle ear may have become inflamed and needs time to heal. The T for me seems to be related to the inflammation/fluid unable to drain. Now that it's draining, T is less and less. I've also made changes to my diet (no dairy, only honey as a sweetener, no white flour, and SO much water). I feel my T is also made worse by dehydration. Times when I feel extremely dried out (skin, hair, lips), T is worse. Wonder if there'a a link for anyone else..Praying everyone finds healing for their own individual situation. Take care!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.